MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON

SHIRAKAWA OLYMPUS CO., LTD. BALLOON
Model Number MAJ-213
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts to retrieve additional information from the customer are in progress.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported that when the diagnostic endoscopic ultrasound (eus) test was done, there was a possibility that a non-sterile balloon may have been used on the patient.The procedure was completed with the device.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the suggested event could not be concluded, although it is estimated that the labeling was incorrect so that the user did not recognize the need for sterilization.The event can be detected/prevented by following the following statements.[how to use] 1.Sterilization be sure to sterilize ethylene oxide gas before use.For sterilization methods, refer to the "instructions for use" for the ethylene oxide gas sterilizer.The conditions for ethylene oxide gas sterilization, refer to table l and table 2.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17640832
Report Number3002808148-2023-09082
Device Sequence Number5590507
Product Code FDS
UDI-Device Identifier04953170355714
UDI-Public04953170355714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown